MAUDE Adverse Event Report: K2M, INC. AN INSERTER INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. AN INSERTER INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 602-90780
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an aleutian tlif ii straight inserter inner shaft was jammed intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully with an unspecified surgical delay.
 
Event or Problem Description
It was reported that an aleutian tlif ii straight inserter inner shaft was jammed intra-operatively.The instrument would not function as intended due to a knob fracture.There were no adverse consequences to the patient.The procedure was completed successfully with an unspecified surgical delay.
 
Additional Manufacturer Narrative
B.5 was updated to reflect additional information received upon product return.
 
Event or Problem Description
Upon product return, the device was determined to be a fractured aleutian an inserter inner knob, not an aleutian tlif ii straight inserter inner shaft jam as previously reported.
 
Additional Manufacturer Narrative
Upon product return, the device was determined to be a fractured aleutian an inserter inner knob, not an aleutian tlif ii straight inserter inner shaft jam as previously reported.There have not been reports of death or serious injury resulting from similar events with this device.The reported information regarding this event do not suggest a recurrence of this event would result in a serious injury.Therefore, no further reporting is required.

Brand Name
AN INSERTER INNER SHAFT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10213655
Report Number3004774118-2020-00133
Device Sequence Number16671100
Product Code MAX
UDI-Device Identifier10888857157255
UDI-Public10888857157255
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K160547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number602-90780
Device Catalogue Number602-90780
Device Lot NumberEHJX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer08/11/2020
09/04/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date09/04/2020
10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1